Preuve de la conjecture de Poincaré en déformant la métrique par la courbure de Ricci
[Proof of the Poincaré conjecture via the Ricci flow]
Séminaire Bourbaki : volume 2004/2005, exposés 938-951, Astérisque, no. 307 (2006), Talk no. 947, pp. 309-347.

We present the proof of the Poincaré conjecture, on closed simply related three-manifolds, proposed by G. Perel'man. It relies on the study of riemannian metrics evoluting under the Ricci flow and on previous works by R. Hamilton. After and introduction to the analytical and geometrical techniques developped by R. Hamilton, we try to describe the technique of metric surgery used by G. Perel'man to go through the singular times for which the scalar curvature goes to infinity on certain parts of the manifold. the proof of the Poincaré conjecture then relies on the proof of the finite extinction time of the flow with surgeries, under certain assumptions, for which we present a version due to T. Colding and W. Minicozzi.

Nous présentons la preuve de la conjecture de Poincaré, concernant les variétés compactes simplement connexes de dimension 3, proposée par G. Perel’man. Elle repose sur l’étude de l’évolution de métriques riemanniennes sous le flot de la courbure de Ricci et sur les travaux antérieurs de R. Hamilton. Après une introduction aux techniques analytiques et géométriques développées par R. Hamilton, nous tentons de décrire la méthode de chirurgie métrique utilisée par G. Perel’man pour franchir les temps pour lesquels la courbure scalaire tend vers l’infini dans certaines parties de la variété. La preuve de la conjecture de Poincaré repose alors sur la preuve de l’extinction en temps fini du flot avec chirurgies, sous certaines hypothèses, que nous présentons dans la version élaborée par T. Colding et W. Minicozzi.

Classification: 57N10,  53C44,  58J35
Keywords: three-manifolds, Poincaré conjecture, Ricci flow
@incollection{SB_2004-2005__47__309_0,
     author = {Besson, G\'erard},
     title = {Preuve de la conjecture de {Poincar\'e} en d\'eformant la m\'etrique par la courbure de {Ricci}},
     booktitle = {S\'eminaire Bourbaki : volume 2004/2005, expos\'es 938-951},
     author = {Collectif},
     series = {Ast\'erisque},
     note = {talk:947},
     pages = {309--347},
     publisher = {Soci\'et\'e math\'ematique de France},
     number = {307},
     year = {2006},
     zbl = {1181.53055},
     mrnumber = {2296423},
     language = {fr},
     url = {http://archive.numdam.org/item/SB_2004-2005__47__309_0/}
}
TY  - CHAP
AU  - Besson, Gérard
TI  - Preuve de la conjecture de Poincaré en déformant la métrique par la courbure de Ricci
BT  - Séminaire Bourbaki : volume 2004/2005, exposés 938-951
AU  - Collectif
T3  - Astérisque
N1  - talk:947
PY  - 2006
DA  - 2006///
SP  - 309
EP  - 347
IS  - 307
PB  - Société mathématique de France
UR  - http://archive.numdam.org/item/SB_2004-2005__47__309_0/
UR  - https://zbmath.org/?q=an%3A1181.53055
UR  - https://www.ams.org/mathscinet-getitem?mr=2296423
LA  - fr
ID  - SB_2004-2005__47__309_0
ER  - 
%0 Book Section
%A Besson, Gérard
%T Preuve de la conjecture de Poincaré en déformant la métrique par la courbure de Ricci
%B Séminaire Bourbaki : volume 2004/2005, exposés 938-951
%A Collectif
%S Astérisque
%Z talk:947
%D 2006
%P 309-347
%N 307
%I Société mathématique de France
%G fr
%F SB_2004-2005__47__309_0
Besson, Gérard. Preuve de la conjecture de Poincaré en déformant la métrique par la courbure de Ricci, in Séminaire Bourbaki : volume 2004/2005, exposés 938-951, Astérisque, no. 307 (2006), Talk no. 947, pp. 309-347. http://archive.numdam.org/item/SB_2004-2005__47__309_0/

[1] M. Anderson - “Geometrization of three-manifolds via the Ricci flow”, Notices Amer. Math. Soc. 51 (2004), no. 2, p. 184-193. | MR | Zbl

[2] L. Bessières - “Conjecture de Poincaré : la preuve de R. Hamilton et G. Perelman”, La gazette des mathématiciens 106 (2005). | MR | Zbl

[3] J.-P. Bourguignon - “L'équation de la chaleur associée à la courbure de Ricci”, in Séminaire Bourbaki 1985-86, Exp. n 653, Astérisque 145-146, Société Mathématique de France, 1987, p. 45-61. | EuDML | Numdam | MR | Zbl

[4] D. Burago, Y. Burago & S. Ivanov - A course in metric geometry, Graduate Studies in Mathematics, vol. 33, Amer. Math. Soc. Providence R.I., 2001. | DOI | MR | Zbl

[5] J. Cheeger & D. Ebin - Comparison theorems in Riemannian geometry, North-Holland Publishing Co., Amsterdam-Oxford, 1975. | MR | Zbl

[6] J. Cheeger & M. Gromov - “Collapsing Riemannian manifolds while keeping their curvature bounded I”, J. Differential Geometry 23 (1986), p. 309-346. | DOI | MR | Zbl

[7] -, “Collapsing Riemannian manifolds while keeping their curvature bounded II”, J. Differential Geometry 32 (1990), p. 269-298. | DOI | MR | Zbl

[8] B.-L. Chen & X.-P. Zhu - “Ricci flow with surgery on four-manifolds with positive isotropic curvature”, ArXiv : math.DG/0504478v1, april 2005. | MR | Zbl

[9] X. Chen, P. Lu & G. Tian - “A note on uniformization of Riemann surface by Ricci flow”, ArXiv :math.DG/0505163, may, 10 2005. | MR | Zbl

[10] B. Chow - “On the entropy estimate for the Ricci flow on compact 2-orbifolds”, J. Differential Geometry 33 (1991), p. 597-600. | DOI | MR | Zbl

[11] -, “The Ricci flow on the 2-sphere”, J. Differential Geometry 33 (1991), p. 325-334. | DOI | MR | Zbl

[12] B. Chow & S.-C. Chu - “A geometric interpretation of Hamilton's Harnack inequality for the Ricci flow”, ArXiv : math.DG/0211349, November, 22 2002. | MR | Zbl

[13] B. Chow & D. Knopf - The Ricci flow : an introduction, Mathematical surveys and monographs, vol. 110, A.M.S., 2004. | MR | Zbl

[14] B. Chow & P. Lu - “The time-dependent maximum principle for systems of parabolic equations subject to an avoidance set”, ArXiv : math.DG/0211209, november 2002, To appear in Pacific J. Math. | Zbl

[15] B. Chow & L.-F. Wu - “The Ricci flow on compact 2-orbifolds with curvature negative somewhere”, Comm. on Pure and Appl. Math. 44 (1991), p. 275-286. | DOI | MR | Zbl

[16] T. Colding & W. Minicozzi - “Estimates for the extinction time for the Ricci flow on certain three-manifolds and a question of Perelman”, J. Amer. Math. Soc. 18 (2005), no. 3, p. 561-569. | MR | Zbl

[17] D. Deturck - “Deforming metrics in the direction of their Ricci tensors”, J. Differential Geometry 18 (1983), p. 157-162. | DOI | MR | Zbl

[18] Y. Ding - “Notes on Perelman's second paper”, http://www.math.uci.edu/~yding/perelman.pdf.

[19] M. Gage & R. Hamilton - “The heat equation shrinking convex plane curves”, J. Differential Geometry 23 (1986), p. 69-96. | DOI | MR | Zbl

[20] S. Gallot, D. Hulin & J. Lafontaine - Riemannian geometry, Universitext, Springer-Verlag, 2004. | DOI | MR | Zbl

[21] M. Grayson - “The heat equation shrinks embedded plane curves to round points”, J. Differential Geometry 26 (1987), p. 285-314. | DOI | MR | Zbl

[22] -, “Shortening embedded curves”, Ann. of Math. 129 (1989), p. 71-111. | DOI | MR | Zbl

[23] R. Greene - “A genealogy of noncompact manifolds of nonnegative curvature : history and logic”, in Comparison geometry, M.S.R.I. publications, vol. 30, M.S.R.I., 1997, p. 99-134. | MR | Zbl

[24] R. Hamilton - “Three-manifolds with positive Ricci curvature”, J. Differential Geometry 17 (1982), p. 255-306. | DOI | MR | Zbl

[25] -, “Four-manifolds with positive curvature operator”, J. Differential Geometry 24 (1986), p. 153-179. | DOI | MR | Zbl

[26] -, “The Ricci flow on surfaces”, in Mathematics and general relativity (Santa Cruz 1986), Contemp. Math., vol. 71, Amer. Math. Soc., Providence, RI, 1988, p. 237-262. | MR | Zbl

[27] -, “The Harnack estimate for the Ricci flow”, J. Differential Geometry 37 (1993), no. 1, p. 225-243. | MR | Zbl

[28] -, “A compactness property for solutions of the Ricci flow”, Amer. J. Math. 117 (1995), no. 3, p. 545-572. | MR | Zbl

[29] -, “The formation of singularities in the Ricci flow”, in Surveys in differential geometry, vol. II, International Press, Cambridge MA, 1995, p. 7-136. | MR | Zbl

[30] -, “Four-manifolds with positive isotropic curvature”, Comm. Anal. Geom. 1 (1997), p. 1-92. | MR | Zbl

[31] -, “Non-singular solutions of the Ricci flow on three-manifolds”, Comm. Anal. Geom. 7 (1999), no. 4, p. 625-729. | MR | Zbl

[32] A. Hatcher - “Notes on basic 3-manifold topology”, http://www.math.cornell.edu/~hatcher, 1997.

[33] G. Huisken - “Ricci deformation of the metric on a Riemannian manifold”, J. Differential Geometry 21 (1984), no. 1, p. 47-62. | MR | Zbl

[34] T. Ivey - “Ricci solitons on compact three-manifolds”, Diff. Geom. Appl. (1993), p. 301-307. | MR | Zbl

[35] J. Jost - Two-dimensionnal geometric variational problems, J. Wiley-Intersciences, Chichester N.Y., 1991. | MR | Zbl

[36] B. Kleiner & J. Lott - “Notes on Perelman's papers”, http://www.math.lsa.umich.edu/research/Ricci flow/ perelman.html, december 30 2004. | Zbl

[37] O. Ladysenskaja, V. Solonnikov & N. Uralceva - Linear and quasilnear equations of parabolic type, Transl. Amer. Math. Soc., vol. 23, Amer. Math. Soc., 1968. | MR | Zbl

[38] P. Li & S. T. Yau - “On the parabolic kernel of the Schrödinger operator”, Acta Math. 156 (1986), no. 3-4, p. 153-201. | MR | Zbl

[39] S. Maillot - “Flot de Ricci et géométrisation des variétés de dimension 3.”, Notes informelles, juin 2004.

[40] C. Margerin - “Pointwise pinched manifolds are space forms”, in Geometric measure theory and the calculus of variations (Arcata, Calif., 1984), Proc. Sympos. Pure Math., vol. 44, Amer. Math. Soc., Providence, RI, 1986, p. 307-328. | MR | Zbl

[41] M. Micallef & J. Moore - “Minimal two-spheres and the topology of manifolds with positive curvature on totally isotropic two-planes”, Ann. of Math. 127 (1988), p. 199-227. | DOI | MR | Zbl

[42] J. Milnor - “Towards the Poincaré conjecture and the classification of 3-manifolds”, Notices Amer. Math. Soc. 50 (2003), p. 1226-1233. | MR | Zbl

[43] J. Morgan - “Recent progress on the Poincaré conjecture”, Bull. Amer. Math. Soc. 42 (2005), no. 1, p. 57-78. | MR | Zbl

[44] G. Perelman - “The entropy formula for the Ricci flow and its geometric applications”, ArXiv : math.DG/0211159, november 2002. | Zbl

[45] -, “Finite extinction time for the solutions to the Ricci flow on certain three-manifolds”, ArXiv : math.DG/0307245, july 2003. | Zbl

[46] -, “Ricci flow with surgery on three-manifolds”, ArXiv : math.DG/0303109, march 2003. | Zbl

[47] V. Poenaru - “Poincaré et l'hypersphère” 41 (2003), p. 52-57.

[48] H. Poincaré - “Cinquième complément à l'analysis situs”, Rend. Circ. Mat. Palermo 18 (1904), p. 45-110. | DOI | JFM

[49] M. Protter & H. Weinberger - Maximum principles in differential equations, Mathematical surveys and monographs, vol. 110, A.M.S., 2004. | Zbl

[50] P. Scott - “The geometries of 3-manifolds”, Bull. London Math. Soc. 15 (1983), p. 401-487. | DOI | MR | Zbl

[51] N. Sesum, G. Tian & X. Wang - “Notes on Perelman's paper on the entropy formula for the Ricci flow and its applications”, Notes, september 24 2003.

[52] W.-X. Shi - “Deforming the metric on complete Riemannian manifolds”, J. Differential Geometry 30 (1989), no. 1, p. 223-301. | MR | Zbl

[53] -, “Ricci deformation of the metric on complete noncompact Riemannian manifolds”, J. Differential Geometry 30 (1989), no. 2, p. 303-394. | MR | Zbl

[54] T. Shioya & T. Yamaguchi - “Collapsing three-manifolds under a lower curvature bound”, J. Differential Geometry 56 (2000), p. 1-66. | DOI | MR | Zbl

[55] -, “Volume collapsed three-manifolds with a lower curvature bound”, ArXiv : math.DG/0304472, April, 15 2003.

[56] W. P. Thurston - The geometry and topology of 3-manifolds, Lecture Notes, Princeton University, 1979.

[57] -, “Three-dimensional manifolds, Kleinian groups and hyperbolic geometry”, Bull. Amer. Math. Soc. 6 (1982), no. 3, p. 357-381. | MR | Zbl

[58] P. Topping - “Lectures on the Ricci flow”, Communication privée, 9 mai 2005. | MR | Zbl

[59] L.-F. Wu - “The Ricci flow on 2-orbifolds with curvature”, J. Differential Geometry 33 (1991), p. 575-596. | DOI | MR | Zbl

[60] -, “The Ricci flow on 2-orbifolds with positive curvature”, J. Differential Geometry 33 (1991), p. 575-596. | DOI | MR | Zbl

[61] R. Ye - “Notes on the reduced volume and asymptotic Ricci solitons of κ-solutions”, http://www.math.ucsb.edu/~yer/ricciflow.html, december 20.